Flood, Central Somerset
- When
- April 24, 1:00 PM EST to April 25, 7:00 AM EST
- Where
- Central Somerset forecast zone
- Property damage
- $25,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 44.583, -68.333
Low pressure developed in the Ohio River Valley and moved northeast through New York State. This low spread rain into Maine during the morning hours of April 23rd.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
Low pressure developed in the Ohio River Valley and moved northeast through New York State. This low spread rain into Maine during the morning hours of April 23rd. Rain was initially light but increased in intensity on April 24th as a cold front moved through. Rainfall amounts generally ranged from 1.5 to 2.5 inches across the area. There were several road washouts and flooded basements during this event.The Kennebec River at Skowhegan rose above the flood flow of 35,000 cfs at 3:30 am on the 25th and remained above flood flow through the 29th due, in part, to another rainfall event on the 27th and 28th. The river reached a crest of 60,300 at 6:00 pm on the 25th. The Kennebec River at N. Sidney rose above the flood stage of 17 feet at 1245 pm on the 25th and remained above flood stage until 9:15 am on the 27th, reaching a crest of 18.51 feet at 8:45 pm on the 25th. The Kennebec River at Augusta rose above the flood stage of 13 feet at 2:00 pm on the 25th until 2:30 pm on the 27th, cresting at 14.82 feet at 9:00 pm on the 25th.The Swift River at Roxbury rose above the flood stage of 7 feet between 3:30 pm and 11:30 pm on the 24th, cresting at 9.41 feet at 6:30 pm.The Androscoggin River at Auburn was above the flood stage of 13 feet from 11:30 am on the 25th to 8:00 am on the 26th and reached a crest of 13.94 feet at 7:00 pm on the 25th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Apr 24, 8:33 AM EST, 4 hours 27 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
933 AM EDT SUN APR 24 2005
.UPDATE...
HAVE ISSUED NEW SET OF ZONES MAINLY TO BUMP UP WINDS. SEVERAL
OBSERVATIONS SHOWING GUSTS INTO THE 30S. HAVE ALSO REMOVED MENTION
OF FOG. SHOWERS NOW COVER MUCH OF THE GRAY MAINE FORECAST AREA.
THEY WILL GRADUALLY END FROM SOUTHWEST TO NORTHEAST THIS AFTERNOON
AS INDICATED IN PREVIOUS ZONE FORECAST. MADE SOME ADJUSTMENTS
TO MAXIMUM TEMPERATURES THIS AFTERNOON AS SOME LOCATIONS ALREADY
ABOVE FORECASTS VALUES.
&&
.SHORT TERM (TODAY THROUGH TONIGHT)...
MODELS INDICATE ANOTHER SHOT OF RAIN WILL ROTATE NORTHEAST
THIS MRNG...DURING THE AFTN A NICE DRY SLOT MOVES THROUGH NH/SRN
ME WITH DRYING IN ALL LEVELS SO SOME CLEARING EXPECTED FROM SOUTH TO
NORTH IN THE AFTN. MODELS ONCE AGAIN ROTATE ANOTHER BATCH OF CLOUDS
ACROSS THE FORECAST AREA TONIGHT. TUFF FORECAST FOR TEMPS TODAY AND
WILL GO CLOSE TO MAV NUMBERS. DEPENDING ON HOW MUCH SUN THIS AFTN
WILL HAVE A BIG IMPACT IN MAX TEMPS BY LATER IN THE DAY.
&&
.LONG TERM (MONDAY THROUGH SATURDAY)...
COLD FRONT PUSHES N OF THE REGION EARLY MON AS THE LOW IN THE GREAT
LAKES STARTS LIFTING N INTO CANADA. THIS SHOULD KEEP MOST OF THE
AREA DRY EXCEPT FOR SOME SHOWERS IN WESTERN NH AND THE MTNS WHICH
ARE CLOSER TO THE CLOSED SYSTEM. ANOTHER LOW MOVES IN TO THE GREAT
LAKES TO REPLACE AND ULTIMATELY MERGE WITH THE ORIGINAL ONE LATE
TUE AND WED. THIS WILL BRING ANOTHER AREA OF RAIN DURING THAT
PERIOD. SHORTWAVES ROTATING AROUND THAT SYSTEM WILL KEEP THE
POTENTIAL FOR SHOWERS GOING THRU THU. HIGH PRES BUILDS IN TO DRY
US OUT ON FRI BUT ANOTHER LOW MOVES UP INTO THE MIDWEST FOR MORE
UNSETTLED WEATHER NEXT WEEKEND.
&&
.AVIATION...
MVFR TO IFR CONDS EXPECTED THRU MID MORNING BEFORE DRY SLOT MOVES
ACROSS THE AREA WITH VFR CONDS DVLPG IN THE AFTN.
&&
.MARINE...
WILL CONTINUE GALE WARNING THROUGH THE MORNING AS ESELY WINDS SHOULD
PICK UP AS GRAD WINDS INCREASE FOR AWHILE THIS MORNING AS
MODELS SUGGEST...THEN OCCLUSION COMES THRU IN THE AFTN WITH
WINDS DIMINISHING AND BECOMING MORE SLY. BEHIND FROPA WINDS TO
REMAIN LIGHT FROM THE S TONIGHT BUT SEAS WILL REMAIN HIGH FOR AWHILE
THUS EXPECTING TO KEEP SCA UP AT THAT TIME.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH FOR MEZ007>009-012>014-018>028 FROM 11 AM SUNDAY
TO 6 PM MONDAY.
NH...FLOOD WATCH FOR NHZ001>010-013-014 FROM 11 AM SUNDAY TO 6 PM
MONDAY.
MARINE...GALE WARNING FOR ANZ150-170 FROM 2 AM SUNDAY TO 2 PM SUNDAY.
...SMALL CRAFT ADVISORY FOR ANZ150-170 FROM 2 PM SUNDAY TO 8 AM
MONDAY.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 622 AM EDT SUN APR 24 2005 MEZ007>009-012>014-018>028-NHZ001>010-013-014-251021- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME- NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME- SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME- SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME- STRAFFORD NH-SULLIVAN NH- INCLUDING THE CITIES OF...AUBURN...AUGUSTA...BATH...BELFAST... BERLIN...BIDDEFORD...BRUNSWICK...CLAREMONT...CONCORD...DERRY... DOVER...DURHAM...EXETER...FAIRFIELD...FARMINGTON...FRANKLIN... GARDINER...HAMPTON...KENNEBUNK...KITTERY...LACONIA...LEBANON... LEWISTON...LISBON FALLS...LONDONDERRY...NORTH WINDHAM... OLD ORCHARD BEACH...PORTLAND...PORTSMOUTH...ROCHESTER...ROCKLAND... RUMFORD...SACO...SANFORD...SKOWHEGAN...SOMERSWORTH... SOUTH PORTLAND...TOPSHAM...WATERVILLE...WESTBROOK AND WINSLOW 622 AM EDT SUN APR 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT TODAY INTO MONDAY. AN ADDITIONAL INCH OF RAIN TODAY COULD BRING RIVERS AND STREAMS TO OR OVER BANKFUL. STAY TUNED TO FURTHER STATEMENTS ON THIS POTENTIAL. A GALE WARNING IS UP ALONG THE COAST. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR REPORTS OF EXCESSIVE PRECIPITATION OR FLOODING.
The national radar mosaic for the moment the first event began.
6 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2005Every state in 2005This day in weather historyWarnings in Maine, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451415, 5451416, 5451418, 5451420, 5451417, 5451419.